Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 7, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Feb 16, 2014, 2:48 AM MST for Phillips County, Montana. It took effect at Feb 16, 2014, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2014, 2:48 AM MST (09:48 UTC)
- In effect from
- Feb 16, 2014, 12:00 PM MST
- Expired
- Feb 16, 2014, 7:52 PM MST
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358 WWUS75 KGGW 160948 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 248 AM MST SUN FEB 16 2014 MTZ060-162300- /O.UPG.KGGW.HW.A.0004.140216T1900Z-140217T0300Z/ /O.NEW.KGGW.HW.W.0007.140216T1900Z-140217T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 248 AM MST SUN FEB 16 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSS WINDS ARE LIKELY ON HIGHWAY 191 BETWEEN MALTA...ZORTMAN AND THE MISSOURI RIVER. THIS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
092 WWUS75 KGGW 162140 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 240 PM MST SUN FEB 16 2014 MTZ060-170300- /O.CON.KGGW.HW.W.0007.000000T0000Z-140217T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 240 PM MST SUN FEB 16 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSS WINDS ARE LIKELY ON HIGHWAY 191 BETWEEN MALTA...ZORTMAN AND THE MISSOURI RIVER. THIS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
709 WWUS75 KGGW 170252 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 752 PM MST SUN FEB 16 2014 MTZ060-170400- /O.CAN.KGGW.HW.W.0007.000000T0000Z-140217T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 752 PM MST SUN FEB 16 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS ACROSS THE AREA HAVE SUBSIDED ENOUGH TO ALLOW THE HIGH WIND WARNING TO BE CANCELLED. GUSTY WINDS OF 40 MPH WILL STILL BE POSSIBLE THROUGH OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 15, 9:41 PM MST, 5 hours 7 minutes earlier.
Area forecast discussion, Feb 15, 9:41 PM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 941 PM MST SAT FEB 15 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... UPDATE...LIGHT FREEZING PRECIPITATION WILL MOVE ACROSS THE SOUTHWESTERN SECTIONS OF NORTHEAST MONTANA OVERNIGHT. IT IS SOMEWHAT QUESTIONABLE IF THE PRECIPITATION WILL PROVIDE WIDESPREAD COVERAGE...HOWEVER THE RISK IS THERE FOR SOME ROAD ICING. THE IMPACTS WARRANT AN ADVISORY TO ALERT MOTORISTS TO THE POSSIBILITY OF ICING. PROTON YET ANOTHER SHORT WAVE IN THE HISTORY OF DAILY DISTURBANCES IS HEADING TO NORTHEAST MONTANA TONIGHT. MODEL FORECAST SOUNDINGS AND OTHER MODEL DATA INDICATE THE CHANCE FOR SOME FREEZING RAIN TO ACCOMPANY THIS SYSTEM AS IT MOVES THROUGH NORTHEAST MONTANA. THE PROBLEM IS THAT WITH THE LATEST MODEL RUNS COMING IN JUST BEFORE THE EVENT BEGINS...PRECIP COVERAGE SEEMS TO TRANSITION INTO MORE OF A SCATTERED OR SPLOTCHY NATURE. STILL FEEL THE NEED TO KEEP THE FREEZING RAIN AND OTHERWISE MIX OF RAIN AND SNOW AND SLEET MENTIONED IN THE FORECAST...BUT MOST LIKELY SOME LOCATIONS WILL NOT SEE ANY OF IT WHILE OTHER SCATTERED OR ISOLATED LOCATIONS WILL PROBABLY HAVE SOME. MODELS ALSO SHOWING SIGNS OF FOG POSSIBLE TONIGHT JUST AHEAD OF THE AREA OF ADVANCING PRECIP. I INCLUDED THAT TOO. MODEL AGREEMENT IS MUCH BETTER SHOWING GOOD CLEARING BEHIND THIS WAVE SUNDAY AFTERNOON AND EVENING. THIS STRONG HIGH PRESSURE FROM THE WEST WILL ALLOW SOME STRONGER WINDS TO MIX DOWN TO THE SURFACE...BUT ONLY NEAR THE HIGHER ELEVATION NEAR THE LITTLE ROCKIES. CURRENT HIGH WIND WATCH THERE LOOKS GOOD AND CHOSE TO DEFER ANY UPGRADING TO THE NEXT SHIFT TO ALLOW THEM A BIT MORE TIME TO FINE TUNE THOSE EXPECTED WINDS 24 TO 36 HOURS AHEAD OF TIME. FROM SUNDAY EVENING THROUGH THE REMAINDER OF THE SHORT TERM FORECAST PERIOD...UNEVENTFUL ZONAL FLOW REMAINS AND RESULTS ONLY IN SOME CLOUDS AND A FEW ISOLATED FLURRIES AHEAD OF THE APPROACHING LARGE SCALE TROUGH FROM CANADA LATE IN THE WEEK. BMICKELSON .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... A CLOSED UPPER LOW MOVING EAST ACROSS CENTRAL SASKATCHEWAN WILL CREATE ZONAL FLOW INITIALLY TO BEGIN THE EXTENDED PERIOD MONDAY EVENING. AS THE LOW MOVES SOUTHEAST TOWARD THE GREAT LAKES REGION FLOW ALOFT LOCALLY WILL VEER TO THE NORTHWEST. WEAK EMBEDDED DISTURBANCES ALOFT COULD PRODUCE A FEW LIGHT SHOWERS...BUT THE MAIN EFFECT OF THE WAVE WILL BE TO SEND A COLD FRONT SOUTH THROUGH THE REGION MONDAY NIGHT. THIS WILL COOL TEMPERATURES CLOSER TO NORMAL FOR TUESDAY. A SHORTWAVE PACIFIC STORM SYSTEM MOVING INTO THE PAC-NW ON TUESDAY WILL CREATE A NARROW WAVE RIDGE FOR NORTHEAST MONTANA TUESDAY NIGHT...RESULTING IN A WARM FRONT WITH MIXED PRECIPITATION. THE SHORTWAVE COLD FRONT WILL REACH NEMONT BY WEDNESDAY MORNING. MUCH COLDER AIR FOLLOWS THE COLD FRONT. AFTER THE PACIFIC STORM MOVES ACROSS THE DIVIDE...LOW LEVEL AND UPPER LEVEL LOWS CLOSE OFF AND STACK-UP NEAR THE INTERNATIONAL BORDER. MODELS SHOW DRY- SLOTTING...BUT WIND WILL BE STRONG INTO WEDNESDAY EVENING. THURSDAY...THE STORM WILL HAVE DEPARTED EAST TO BE FOLLOWED BY A NARROW RIDGE IN ADVANCE OF ANOTHER SHORTWAVE WHICH WILL MOVE ACROSS THE DIVIDE THURSDAY NIGHT AND FRIDAY. THIS WAVE IS EXPECT TO PRODUCE ONLY SNOW SINCE THE COLD AIR MASS WILL REMAIN IN PLACE. THE FOLLOWING WEEKEND SHOULD CONTINUE COLD AT AROUND 10F TO 15F DEGREES BELOW NORMAL. INHERITED GRIDS MATCH WELL THE LATEST GUIDANCE. THEREFORE FEW GRIDS EDITS WERE NECESSARY. SCT PREVIOUS DISCUSSION... THE EXTENDED FORECAST BEGINS MONDAY NIGHT WITH NEARLY ZONAL FLOW ACROSS THE REGION WITH AN EMBEDDED DISTURBANCE MOVING THROUGH THE WESTERN HALF OF THE STATE. PRECIPITATION ASSOCIATED WITH THIS DISTURBANCE WILL MOVE THROUGH EASTERN MONTANA TUESDAY EVENING THROUGH THURSDAY MORNING. SNOW MAY TRANSITION BRIEFLY TO A RAIN/SNOW MIX LATE WEDNESDAY MORNING. COLD AIR ADVECTION WEDNESDAY AFTERNOON WILL ALLOW PRECIPITATION TO CHANGE BACK TO SNOW AND GUSTY WESTERLY WINDS TO DEVELOP. A FEW LOCATIONS MAY EXPERIENCE BLOWING AND DRIFTING OF SNOW. A WEAK RIDGE WILL DEVELOP OVER THE NORTHERN ROCKIES IN THE WAKE OF THE DISTURBANCE... KEEPING COOLER BUT FAIRLY DRY CONDITIONS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT FOR NORTHEAST MONTANA. A TROUGH WILL DEVELOP OVER THE NORTHERN ROCKIES AS THE UPPER RIDGE AMPLIFIES OFF THE WEST COAST FRIDAY MORNING THROUGH THE END OF THE EXTENDED. MODEL SOLUTIONS CONTINUE TO DIFFER ON WHERE PRECIPITATION WILL OCCUR AND THE QUANTITY... HOWEVER TEMPERATURES WILL REMAIN WELL-BELOW NORMAL WITH MANY LOCATIONS WITH TEMPERATURE DEPARTURES AROUND 15 TO 20 DEGREES. WITH THE UNCERTAINTY CHOSE TO LEAN TOWARD CLIMO POPS. AEC && .AVIATION... FLIGHT CATEGORY: VFR MAINLY WITH PERIODS OF FUEL LOADING MVFR LIKELY FOR EACH TERMINAL. EVENING CEILINGS: AN MVFR FUEL LOADING CEILING HAS SET UP AND IS IMPACTING KGDV AND KSDY EARLY THIS EVENING BUT SHOULD DISSIPATE AS HIGHER CLOUDS MOVE IN FROM THE SOUTHWEST. FREEZING RAIN AND WARM FRONT: A WARM FRONT MOVING IN FROM THE SOUTHWEST TONIGHT WILL SEND MIXED PRECIPITATION INTO THE AREA DURING THE MORNING HOURS. INCLUDING THE POSSIBILITY OF FREEZING RAIN WITH ICING PROBLEMS. MVFR VISIBILITIES WILL BE POSSIBLE NEAR ANY SNOW SHOWERS. COLD FRONT AND PRECIP: SUNDAY AFTERNOON EXPECT A COLD FRONT AND MORE MIXED PRECIPITATION. A FEW SHORT PERIODS OF MVFR WITH FUEL LOADING WILL AGAIN BE POSSIBLE. AREA WINDS: SOUTHEASTERLY AROUND 5-15KT TONIGHT. WIND VEERS TO THE SOUTHWEST AT SUN UP...THEN BECOMES WESTERLY AND INCREASES TO 15 TO 25 KTS AFTER NOON WITH COLD FRONTAL PASSAGE. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...GARFIELD... PETROLEUM...SOUTHWEST PHILLIPS. HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 15, 9:07 PM MST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 907 PM MST SAT FEB 15 2014 MTZ018>020-023>027-059-061-062-161200- DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 907 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT PACIFIC MOISTURE RIDING A WARM FRONT FROM THE WEST WILL BRING A CHANCE OF LIGHT FREEZING RAIN MIXED WITH LIGHT SNOW...OR RAIN THROUGH TONIGHT ACROSS PORTIONS OF NORTHEAST MONTANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LINGERING LIGHT FREEZING RAIN OR A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE EARLY SUNDAY MORNING OVER THE FAR NORTHEAST CORNER OF MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ060-161200- SOUTHWEST PHILLIPS- 907 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT PACIFIC MOISTURE RIDING A WARM FRONT FROM THE WEST WILL BRING A CHANCE OF LIGHT FREEZING RAIN MIXED WITH LIGHT SNOW...OR RAIN THROUGH THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FOR SUNDAY AFTERNOON AND EVENING FOR STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-021-022-161200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD- 907 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR LIGHT FREEZING PRECIPITATION WILL CONTINUE THROUGH 5 AM. LOW LYING AREAS AND BRIDGES MAY BECOME ICY OVERNIGHT WHEN LIGHT PRECIPITATION FALLS OVER THEM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LINGERING LIGHT FREEZING RAIN OR A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE EARLY SUNDAY MORNING OVER THE FAR NORTHEAST CORNER OF MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:00 PM MST | Winter Weather Advisory | GGW | Garfield, Petroleum, Phillips, Valley | 7 hr |
| Feb 16, 9:00 AM MST | Freezing Rain Advisory | GGW | Daniels, Roosevelt, Sheridan, Valley | 8 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.